MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED, COATED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED, COATED
Model Number 8888145044CP
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, a patient with parathyroidectomy, parathyroid adenoma, nephrocalcinosis, hypercalcaemic nephropathy, ckd4 (stage 4 chronic kidney disease), and personality disorder had started hemodialysis on may 18, 2022, with poor compliance with the dialysis schedule and medications.The line came out completely one hour into dialysis session on (b)(6) 2024.Standard cleaning of dialysis catheters in the unit was done with green clinally device wipes, 2% chlorhexidine, 70% alcohol, and bd chloraprep on dressing change days.Nothing unusual observed on the device on that day of event right before this dialysis session.Flushing done prior to use and the result was that the line used for dialysis until it fell out mid session.No other defects/damages found on the product.No other products being utilized with the device.There were two admissions to hospital after the line came fully out.Dates of hospitalizations were on (b)(6) 2024 (femoral line insertion and gentle restarting on dialysis to avoid disequilibrium) and on (b)(6), 2024 (for replacement tunneled line insertion).Patient allowed temporary femoral line insertion on may 9, 2024, but absconded from hospital after this was removed on (b)(6) 2024, and finally allowed new tunneled line insertion on (b)(6) 2024 with a different id (identifier) and lot.Patient was well enough to refuse admission to hospital on the day the cuff dislodged.Patient was well enough to leave hospital against medical advice on may 14, 2024 and the patient went home to resume outpatient dialysis as normal on may 25, 2024.They were able to proceed and complete treatment.There was no blood loss.Blood transfusion was not required due to the event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, a patient with parathyroidectomy, parathyroid adenoma, nephrocalcinosis, hypercalcaemic nephropathy, ckd4 (stage 4 chronic kidney disease), and personality disorder had started hemodialysis with a no-known-issue temporary jugular line on (b)(6) 2022, with poor compliance with the dialysis schedule and medications.The patient would frequently not attend dialysis sessions; the patient had been known to miss two weeks worth of sessions in a row.The patient had been educated multiple times on the potential consequences of missing dialysis, but it was difficult to get the patient to engage.The patient ended up coming into the hospital through the emergency department in extremis after missing many sessions.The patient would be offered multiple appointments for line exchanges but would not show up.The patient would frequently discharge himself from the hospital against medical advice or abscond from the ward.The patient was elected not to have an av (atrial venous) fistula created.Sometimes the patient would choose to engage with the service, and sometimes the patient would not.The line came out completely one hour into dialysis session on (b)(6) 2024.Standard cleaning of dialysis catheters in the unit was done with green clinell device wipes, 2% chlorhexidine, 70%alcohol, and bd chloraprep on dressing change days.They were unsure of the exact date they started using clinell wipes as standard cleaning for dialysis catheters, but they had been using them for at least 7 or 8 years.The contents and components of the wipes were 2% chlorhexidine and 70% alcohol.The scrub used the hub protocol.The ends of the dialysis catheter were unwrapped from their gauze and placed on a sterile field.The nurse performed hand hygiene and would don sterile gloves before using the wipes to clean the deadenders and the whole of each lumen (including the clamps) up to the edge of the dressing.One wipe was used per lumen, and they were cleaned simultaneously.No real tugging or forceful pulling of the line occurred during the cleaning process.The clean lumens were then placed on sterile gauze swabs before the nurse aspirated and flushed the line.They used chlorhexadine biopatch dressings that were changed weekly.On dressing change days, the dressing was removed, and the entire area, including the entry site, was cleaned with chloraprep.If the patient was unable to tolerate cleaning with chlorhexidine due to skin sensitivity, they used sterile gauze swabs soaked with a 10% providone iodine solution in place of the clinell wipes and chloraprep.Nothing unusual observed on the device on that day of event right before this dialysis session.Flushing done prior to use and the result was that the line used for dialysis until it fell out mid session.No other defects/damages found on the product.No other products being utilized with the device.There were two admissions to hospital after the line came fully out.Dates of hospitalizations were on (b)(6) 2024 (femoral line insertion and gentle restarting on dialysis to avoid disequilibrium) and on (b)(6) 2024 (for replacement tunneled line insertion).Patient allowed temporary femoral line insertion on (b)(6) 2024, but absconded from hospital after this was removed on (b)(6)2024, and finally allowed new tunneled line insertion on (b)(6) 2024 with a different id (identifier) and lot.Patient was well enough to refuse admission to hospital on the day the cuff dislodged.Patient was well enough to leave hospital against medical advice on (b)(6) 2024 and the patient went home to resume outpatient dialysis as normal on (b)(6) 2024.They were able to proceed and complete treatment.There was no blood loss.Blood transfusion was not required due to the event.
 
Additional Manufacturer Narrative
Additional information: b5, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, a patient with parathyroidectomy, parathyroid adenoma, nephrocalcinosis, hypercalcaemic nephropathy, ckd4 (stage 4 chronic kidney disease), and personality disorder had started hemodialysis with a no-known-issue temporary jugular line on (b)(6) 2022, with poor compliance with the dialysis schedule and medications.The patient would frequently not attend dialysis sessions; the patient had been known to miss two weeks worth of sessions in a row.The patient had been educated multiple times on the potential consequences of missing dialysis, but it was difficult to get the patient to engage.The patient ended up coming into the hospital through the emergency department in extremis after missing many sessions.The patient would be offered multiple appointments for line exchanges but would not show up.The patient would frequently discharge himself from the hospital against medical advice or abscond from the ward.The patient was elected not to have an av (atrial venous) fistula created.Sometimes the patient would choose to engage with the service, and sometimes the patient would not.The line came out completely one hour into dialysis session on (b)(6) 2024.Standard cleaning of dialysis catheters in the unit was done with green clinell device wipes, 2% chlorhexidine, 70%alcohol, and bd chloraprep on dressing change days.They were unsure of the exact date they started using clinell wipes as standard cleaning for dialysis catheters, but they had been using them for at least 7 or 8 years.The contents and components of the wipes were 2% chlorhexidine and 70% alcohol.The scrub used the hub protocol.The ends of the dialysis catheter were unwrapped from their gauze and placed on a sterile field.The nurse performed hand hygiene and would don sterile gloves before using the wipes to clean the deadenders and the whole of each lumen (including the clamps) up to the edge of the dressing.One wipe was used per lumen, and they were cleaned simultaneously.No real tugging or forceful pulling of the line occurred during the cleaning process.The clean lumens were then placed on sterile gauze swabs before the nurse aspirated and flushed the line.They used chlorhexadine biopatch dressings that were changed weekly.On dressing change days, the dressing was removed, and the entire area, including the entry site, was cleaned with chloraprep.If the patient was unable to tolerate cleaning with chlorhexidine due to skin sensitivity, they used sterile gauze swabs soaked with a 10% providone iodine solution in place of the clinell wipes and chloraprep.Nothing unusual observed on the device on that day of event right before this dialysis session.Flushing done prior to use and the line flushed well enough to allow one hour of dialysis use before it fell out mid session.No other defects/damages found on the product.No other products being utilized with the device.There were two admissions to hospital after the line came fully out.Dates of hospitalizations were on (b)(6) 2024 (femoral line insertion and gentle restarting on dialysis to avoid disequilibrium) and on (b)(6) 2024 (for replacement tunneled line insertion).Patient allowed temporary femoral line insertion on (b)(6) 2024, but absconded from hospital after this was removed on (b)(6) 2024, and finally allowed new tunneled line insertion on (b)(6) 2024 with a different id (identifier) and lot.Patient was well enough to refuse admission to hospital on the day the cuff dislodged.Patient was well enough to leave hospital against medical advice on (b)(6) 2024 and the patient went home to resume outpatient dialysis as normal on (b)(6) 2024.They were able to proceed and complete treatment.There was no blood loss.Blood transfusion was not required due to the event.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED, COATED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19798379
Report Number1282497-2024-00221
Device Sequence Number15550908
Product Code NYU
UDI-Device Identifier10884521158085
UDI-Public10884521158085
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2026
Device Model Number8888145044CP
Device Catalogue Number8888145044CP
Device Lot Number2320800112
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by Manufacturer07/15/2024
09/08/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date07/24/2024
09/17/2024
Date Device Manufactured09/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age56 YR
Patient SexMale
Patient Weight75 KG